JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Acute Poisonings from Synthetic Cannabinoids - 50 U.S. Toxicology Investigators Consortium Registry Sites, 2010-2015.

Recent reports suggest that acute intoxications by synthetic cannabinoids are increasing in the United States (1,2). Synthetic cannabinoids, which were research compounds in the 1980s, are now produced overseas; the first shipment recognized to contain synthetic cannabinoids was seized at a U.S. border in 2008 (3). Fifteen synthetic cannabinoids are Schedule I controlled substances (3), but enforcement is hampered by the continual introduction of new chemical compounds (1,3). Studies of synthetic cannabinoids indicate higher cannabinoid receptor binding affinities, effects two to 100 times more potent than Δ(9)-tetrahydrocannabinol (the principal psychoactive constituent of cannabis), noncannabinoid receptor binding, and genotoxicity (4,5). Acute synthetic cannabinoid exposure reportedly causes a range of mild to severe neuropsychiatric, cardiovascular, renal, and other effects (4,6,7); chronic use might lead to psychosis (6,8). During 2010-2015, physicians in the Toxicology Investigators Consortium (ToxIC) treated 456 patients for synthetic cannabinoid intoxications; 277 of the 456 patients reported synthetic cannabinoids as the sole toxicologic agent. Among these 277 patients, the most common clinical signs of intoxication were neurologic (agitation, central nervous system depression/coma, and delirium/toxic psychosis). Relative to all cases logged by 50 different sites in the ToxIC Case Registry, there was a statistically significant association between reporting year and the annual proportion of synthetic cannabinoid cases. In 2015, reported cases of synthetic cannabinoid intoxication increased at several ToxIC sites, corroborating reported upward trends in the numbers of such cases (1,2) and underscoring the need for prevention.

Full text links

For the best experience, use the Read mobile app

Group 7SearchHeart failure treatmentPapersTopicsCollectionsEffects of Sodium-Glucose Cotransporter 2 Inhibitors for the Treatment of Patients With Heart Failure Importance: Only 1 class of glucose-lowering agents-sodium-glucose cotransporter 2 (SGLT2) inhibitors-has been reported to decrease the risk of cardiovascular events primarily by reducingSeptember 1, 2017: JAMA CardiologyAssociations of albuminuria in patients with chronic heart failure: findings in the ALiskiren Observation of heart Failure Treatment study.CONCLUSIONS: Increased UACR is common in patients with heart failure, including non-diabetics. Urinary albumin creatininineJul, 2011: European Journal of Heart FailureRandomized Controlled TrialEffects of Liraglutide on Clinical Stability Among Patients With Advanced Heart Failure and Reduced Ejection Fraction: A Randomized Clinical Trial.Review

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

Read by QxMD is copyright © 2021 QxMD Software Inc. All rights reserved. By using this service, you agree to our terms of use and privacy policy.

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app